Quantum ergodicity on graphs: From spectral to spatial delocalization

Nalini Anantharaman, Mostafa Sabri

Research output: Contribution to journalArticlepeer-review


We prove a quantum-ergodicity theorem on large graphs, for eigenfunctions of Schrödinger operators in a very general setting. We consider a sequence of finite graphs endowed with discrete Schrödinger operators, assumed to have a local weak limit. We assume that our graphs have few short loops, in other words that the limit model is a random rooted tree endowed with a random discrete Schrödinger operator. We show that an absolutely continuous spectrum for the infinite model, reinforced by a good control of the moments of the Green function, imply "quantum ergodicity," a form of spatial delocalization for eigenfunctions of the finite graphs approximating the tree. This roughly says that the eigenfunctions become equidistributed in phase space. Our result applies, in particular, to graphs converging to the Anderson model on a regular tree, in the regime of extended states studied by Klein and Aizenman-Warzel.

Original languageEnglish (US)
Pages (from-to)753-835
Number of pages83
JournalAnnals of Mathematics
Issue number3
StatePublished - May 1 2019


  • Delocalization
  • Large graphs
  • Quantum ergodicity

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Quantum ergodicity on graphs: From spectral to spatial delocalization'. Together they form a unique fingerprint.

Cite this